Jump to content

DBW74: Effexor Frustrated, emotional, nauseas and nothing feels right...


DBW74

Recommended Posts

Good Morning,

 

I was searching online this morning to come across anything to help with this detox I am going through from Effexor. I have only been on it a year and 2 months. The first few months getting the dosage correct was hell! My doctor said it was best to stay on it for at least a year. I have since dealt with the issue that started the uncontrollable panic and anxiety so I figured I was ready to come off. I really want to start a family. :wub:

I am currently on day 4 without any meds. Anyone else have any tips on how to get through this. I know its rough, I have done it before and survived, but this time I feel it is worse. Maybe because I know what to expect? But this time around I feel like nothing feels normal during points of the day. IE; being at work, driving down a road I drive down everyday, being at home, things that normally get me pumped and excited - just seem like thoughts now :unsure: . Nothing feels like normalcy for periods of time to me. Anyone else dealt with that? It's such a disheartening feeling that I would almost trade feeling that for the uncontrollable crying and dizziness ! :(I am also experiencing anxiety while sleeping, or just waking up :(

 

I am so glad there are forums like this, to not feel alone. Another terrible feeling I have been having lately, although I feel like everyone knows whats going on, it is really hard for them to understand! They are supportive, but just wish you wouldn't cry and breakdown in front of them because they don't know what to do, when in reality, all you want is someone to be ok with you and your emotional mood swings :unsure: I completely understand that I am ok in these moments, I know they will pass. I also know that I will survive it, but the feelings are so uncontrollable there is nothing you can do to tell your mind otherwise - not that I have found. Any suggestions?

 

Thanks everyone :)

 

Edited by scallywag
tags added
Link to post
  • Moderator Emeritus

Hi DWB, sorry you've found yourself at a site like this but I'm glad that you found us.
 
I've moved your post to the Introductions forum so that more people will see your updates and questions.
 
What you're experiencing right now is very common. People experience difficulties coming off Effexor.  I did a took about 5 months to taper down my EffexorXR dose from 37.5 mg 11 or 12 years ago and had mood swings -- feeling nothing, intense crying spells, etc. Some of the feeling of nothing being normal is normal while our body adjusts to not having the Effexor. 

Questions for you:

  1. You say you took your last Effexor 4 days ago, how many mg was your last dose? 
     
  2. After the fine tuning, what dosage did you and your doctor determine worked best for you at the time?

 This topic, or "thread," is for you to post how you're doing, use as a symptoms journal, and ask questions.  To make it easy to find again, you may want to set it as a favorite or a bookmark as well as following the topic.  Clicking the "Follow this topic" button, a gray one near the top right of this page, will allow you to set up notifications so that you get an email when anyone posts in your introduction thread.
 
Some links we've set up that are relevant to your situation:
What is withdrawal syndrome
Tips for tapering off Effexor (venlafaxine)
Why taper by 10% of my dosage?
 
Give them a read and come back and ask questions.  Also, your answers to my questions above will help us help you!

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy